Alert archive / Wisconsin / Special Weather Statements in 2018
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Jun 15, 2018, 4:06 AM CDT for Chippewa County, Wisconsin. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2018, 4:06 AM CDT (09:06 UTC)
- Expired
- Jun 15, 2018, 4:45 AM CDT
- In force
- 39 min
- Issued by
- NWS Twin Cities, MN
County Chippewa County, WI
The radar
The La Crosse radar (KARX), 140 km from the middle of the area, began a volume at 09:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 9.1 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 138 J/kg
- Mixed-layer CIN
- -603 J/kg
- Mixed-layer LCL
- 1320 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 162 m²/s²
- 0-3 km storm-relative helicity
- 418 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
149
WWUS83 KMPX 150906
SPSMPX
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
406 AM CDT FRI JUN 15 2018
WIZ027-150945-
Chippewa-
406 AM CDT FRI JUN 15 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN CHIPPEWA
COUNTY THROUGH 445 AM CDT...
At 405 AM CDT, radar indicated strong thunderstorms were located
along a line extending from Holcombe to Cadott. Movement was east at
20 mph.
Winds in excess of 40 mph and nickel size hail are possible with
these storms.
Locations impacted include...
Stanley, Cornell, Cadott, Boyd, Otter Lake and Holcombe.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in The Twin Cities.
LAT...LON 4488 9121 4527 9119 4530 9109 4529 9093
4505 9092 4485 9092
TIME...MOT...LOC 0905Z 262DEG 18KT 4524 9114 4493 9115
$$
JPCWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jun 14, 10:59 PM CDT, 5 hours 7 minutes earlier.
Area forecast discussion, Jun 14, 10:59 PM CDT, 5 hours 7 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 1059 PM CDT Thu Jun 14 2018 .UPDATE...For 06Z Aviation discussion below && .SHORT TERM...(This evening through Friday) Issued at 346 PM CDT Thu Jun 14 2018 Convection in IA this morning along the warm front has built a cirrus shield over Southern MN, and has weakened diurnal heating. Temperatures this afternoon have reached the lower 80s across much of the CWA with the exception of the upper 70s in Southern MN. The warm front will continue shifting north into Southwestern MN where dew points will reach the mid to upper 60s by this evening. It has also become a breezy day with gusts to 20-25 kts common as warm air advection continues. Two rounds of thunderstorm activity are expected through tomorrow morning. The first round of thunderstorm activity is expected to occur across Central and Northern MN as isentropic lift continues across the warm front. Strong capping will be in place and forcing will be weak, so do not see a severe threat with this round. The second, and more intense round of thunderstorms, is expected overnight. A shortwave trough ejecting into Southern Saskatchewan in combination with two surface lows along a surface cold front will provide strong lift for convection over the Eastern Dakotas this evening. The two main areas of initiation will be associated with the low along the American-Canadian border and the other low over Eastern South Dakota. Thunderstorms will likely start off as supercells and then congeal into a MCS with the greatest risks being wind and hail as they progress northeastward toward the MN/ND border. A period of weakening is possible due to stabilizing in the boundary layer tonight, but resurgence due to the low level jet is likely during the morning hours. Thunderstorms are expected to be elevated by the time they travel through Northern MN and into West Central WI with the main risk being hail and heavy rain. Thunderstorms are expected to weaken around daybreak, but could still provide heavy rain, especially over Western WI. Due to convective activity and a warmer, moist boundary layer, low temperatures will be mild Friday morning, primarily in Southwestern MN with temperatures only cooling to near 70 degrees. An upper-level trough over will continue deepening over the Western CONUS, allowing the CWA to be on the northwest edge of the the upper ridge. Thunderstorms are expected to redevelop across Central MN during Friday afternoon with the surface warm front as well as outflow boundaries from previous convection in place over Eastern MN and Western WI. Hi-res models indicate a line of thunderstorms progressing southeastward through the afternoon and evening. With ample instability 2000+ J/kg of MUCAPE and moderately steep mid- level lapse rates near 8 C/km, hail and wind will be the primary threats. MLLCL's are also expected to be low near 1000-1100 m and 0- 3 km SRH is likely to be 300+ m2/s2 across East Central MN, so a tornado risk cannot be ruled out. Otherwise, temperatures across Southwest and South Central MN (the area less impacted by convection) will reach into the mid 90s. Dew points near 70 degrees will allow for heat indices in the upper 90s during the afternoon prior to being influenced by convection. .LONG TERM...(Friday night through Thursday) Issued at 346 PM CDT Thu Jun 14 2018 Thunderstorms are expected to travel southeastward into Southern MN and West Central WI Friday afternoon and evening. Thunderstorms may redevelop with the low-level jet in Southern MN again overnight into Saturday. The weather pattern will remain rather stationary through Sunday night with troughing to the west with upper-level ridging over the Great Lakes. At the surface, the boundary is expected to remain over MN, meaning continual chances for showers and thunderstorms. Precipitable water values will remain high at 1.8-2.2 inches, so excessive rainfall will be a threat with the thunderstorm activity Saturday and Sunday. While there is some uncertainty on the placement of the boundary and convection location during the weekend, we expect hot, muggy conditions to persist to the south of the surface boundary. High temperatures Saturday and Sunday are forecast to be in the lower 90s, primarily south of I-94 and dew points across the CWA are expected to be near 70 degrees. This means that heat indices will reach into the upper 90s along and south of I-94. The frontal boundary slides southeast on Monday with surface high pressure building-in and northwest flow developing aloft. So, drier and cooler temperatures return by late Monday and continue through the extended period. && .AVIATION...(For the 06Z TAFS through 06Z Friday night) Issued at 1100 PM CDT Thu Jun 14 2018 Overnight and early Friday morning, storms will approach northern sites from the Dakotas. There is also the potential for development over west central WI associated with the low level jet. The latest hi-res models indicate that the majority of this activity will track north/east of the sites, so no mention has been included overnight or Friday morning. Low level wind shear will also be possible overnight at central/southern MN sites. Additional thunderstorm redevelopment is expected Friday afternoon/evening. Confidence is rather low, so have only included Prob30 groups at this point. VFR conditions will prevail, with the exception of MVFR cigs and IFR vsbys with storms that develop. The predominate wind speed and direction will be from the southeast tonight, then more south/southwest on Friday. Sustained speeds of 12-15 knots with gusts into the upper teens to mid 20s are expected through most of the period. KMSP... Overnight and early Friday morning TSRA chances have lessened, so no mention has been included. Higher chances look to arrive after 20Z Friday with the afternoon redevelopment, so have included a Prob30. /OUTLOOK FOR KMSP/ Sat-Sun...Mainly VFR. Chc MVFR/TSRA. Wind SSW 5-10 kts. Mon...Mainly VFR. Chc MVFR/TSRA. Wind NE 5-10 kts. && .MPX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. && SHORT TERM...AMK LONG TERM...AMK AVIATION...LS
Hazardous weather outlook, Jun 15, 3:45 AM CDT, 21 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 345 AM CDT Fri Jun 15 2018 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 160900- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Eau Claire- 345 AM CDT Fri Jun 15 2018 This Hazardous Weather Outlook is for portions of central and southern Minnesota...and west central Wisconsin. .DAY ONE...Today and Tonight Thunderstorms are possible this afternoon through tonight for much of the coverage area. There is a Slight Risk of severe weather in portions of central Minnesota into northwestern Wisconsin with a Marginal Risk of severe weather for portions of far western through southern Minnesota. The main hazard is large hail. There may also be pockets of heavy rain in western Wisconsin overnight which could cause isolated flooding. High heat and humidity can be expected across the area today, especially over east central through southern Minnesota where heat index values will increase to between 95 and 100 degrees. Elsewhere, heat indices will climb to between 90 and 95 degrees. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Periods of thunderstorms are possible Saturday through Monday night. On Saturday, there is a Slight Risk of severe weather for much of central Minnesota through western Wisconsin, along with a Marginal Risk of severe weather for portions of southern Minnesota into southwestern Wisconsin. On Sunday, there is a Slight Risk of severe weather for much of central and southern Minnesota into western Wisconsin, along with a Marginal Risk of severe weather for a portion of west central Minnesota. The main risks are large hail and damaging winds. There is also a flooding concern with several inches of rain possible over the weekend, mainly north of Interstate 94. In addition, excessive heat and humidity will impact much of the coverage area through Sunday. Heat indices for areas south of Interstate 94 will likely range from 95 to 100 Saturday and Sunday. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation may be needed today, Saturday and Sunday due to the possibility of severe weather.
In the hours before
Special weather statement, Jun 15, 4:06 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
406 AM CDT FRI JUN 15 2018
WIZ027-150945-
Chippewa-
406 AM CDT FRI JUN 15 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN CHIPPEWA
COUNTY THROUGH 445 AM CDT...
At 405 AM CDT, radar indicated strong thunderstorms were located
along a line extending from Holcombe to Cadott. Movement was east at
20 mph.
Winds in excess of 40 mph and nickel size hail are possible with
these storms.
Locations impacted include...
Stanley, Cornell, Cadott, Boyd, Otter Lake and Holcombe.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in The Twin Cities.
LAT...LON 4488 9121 4527 9119 4530 9109 4529 9093
4505 9092 4485 9092
TIME...MOT...LOC 0905Z 262DEG 18KT 4524 9114 4493 9115
JPCThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 3:05 AM CDT | Heat Advisory | MPX | Anoka, Carver, Dakota, Hennepin, Ramsey, Scott and 1 more | 8 hr |
| Jun 15, 11:18 AM CDT | Excessive Heat Warning | MPX | Anoka, Carver, Dakota, Hennepin, Ramsey, Scott and 1 more | 56 hr |
| Jun 15, 11:18 AM CDT | Heat Advisory | MPX | Blue Earth, Brown, Faribault, Freeborn, Goodhue, Le Sueur and 10 more | 56 hr |
| Jun 15, 3:26 PM CDT | Special Weather Statement | MPX | Goodhue | 34 min |
| Jun 15, 3:04 PM CDT | Heat Advisory | MPX | Dunn, Eau Claire, Pepin | 52 hr |
| Jun 15, 4:00 PM CDT | Special Weather Statement | MPX | Barron | 30 min |
| Jun 15, 4:08 PM CDT | Tornado Warning | MPX | Dunn | 34 min |
| Jun 15, 4:54 PM CDT | Special Weather Statement | MPX | Eau Claire | 66 min |
Nearby
Special Weather Statements in Wisconsin, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.